Metformin

misspat456
By misspat456 Latest Reply 2013-02-27 06:11:08 -0600
Started 2013-02-05 16:35:20 -0600

Has anyone else had issues with Metformin making you anxious and wired? I'm fairly new to this and it's the only thing that has changed in the last month for me.


10 replies

misspat456
misspat456 2013-02-13 08:53:45 -0600 Report

Thanks for your comments everyone. I have checked my bg when I feel stressed and it's actually a little high. Seeing the doctor on Friday to determine what route to go.

PetiePal
PetiePal 2013-02-07 09:53:57 -0600 Report

No, Metformin really doesn't have that effect from what I understand. I've taken it the entire time I've been a Type II (or a derivative), and it hasn't for me.

But perhaps the stress about being newly diagnosed is adding to that.

Biggest side effects are upset stomach, looser stool, excess gas.

jayabee52
jayabee52 2013-02-07 19:25:15 -0600 Report

I stand by my earlier suggestion Petie. I believe it is perhaps making her low which DOES cause those effects.

KG66
KG66 2013-02-06 11:45:27 -0600 Report

I'm type 1 but when I was first diagnosed for some reason they thought I was type 2 and they put me on Metformin. I wasn't on it for long but all I remember was a big of an upset stomach and unfortunately I had bad gas that stuck with me for like a week even after I startedi nsulin

lanessa
lanessa 2013-02-06 10:12:18 -0600 Report

No but it made me go to the bath room 3rimes last night and everything came out like water it gives u a good clean out lol

jayabee52
jayabee52 2013-02-06 02:52:09 -0600 Report

Pat

What you may be experiencing is having a low (hypoglycemic) reaction. One of the things a "hypo" will do is make you frantic to eat, at least that is what my 2nd wife did when she experienced a hypo.

Unfortunately we all are a bit different and what behaviours are brought out by a hypo is no exception.

Check with your blood glucose (BG) meter to see IF you are low, and then if you are Take the 15/15 plan to bring your BG up to normal levels.

15/15 plan is to consume 15 grams of fast acting carbohydrates and wait 15 minutes to check your BG again. If no response do another round of 15/15. You can do that up to 3 more times and if still no response you will need to go to the ER for a Glucagon shot. If your BG does improve after 1 or 2 rounds of 15/15 then eat a bit of protein so your BG doesn't drop again. This is to stay OFF the "BG roller coaster"

James